Missouri, 2013

Winter Storm in Missouri, February 21, 2013

February 21, 2013 · NWS SGF · 34 events in 34 counties and zones

A winter storm brought a mix of freezing rain, sleet and snow to extreme southeastern Kansas and the Missouri Ozarks during the day of February 21. Precipitation which started as light snow transitioned over to freezing rain and sleet.

Where it happened

Every event with a place to put it; 34 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
34

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

A winter storm brought a mix of freezing rain, sleet and snow to extreme southeastern Kansas and the Missouri Ozarks during the day of February 21. Precipitation which started as light snow transitioned over to freezing rain and sleet. The winter precipitation was accompanied by thunderstorms which produced heavier rounds of sleet and freezing rain. One to two inches of sleet was common along with a glaze of ice ranging from a trace to one quarter of an inch. Locally higher accumulations of freezing rain up to one half of an inch occurred in far south central Missouri resulting in downed tree limbs and power outages. Further north across portions of west central and central Missouri snow accumulations ranged from one to three inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Feb 21, 3:02 AM CST, 1 hour 58 minutes earlier.

Area forecast discussion, Feb 21, 3:02 AM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
302 AM CST THU FEB 21 2013

...WINTER STORM TO IMPACT THE REGION TODAY...

.SHORT TERM...(TODAY)
ISSUED AT 250 CST THU FEB 21 2013

THE ANTICIPATED WINTER STORM WAS TAKING SHAPE AND HEADING INTO THE
OZARKS EARLY THIS MORNING.

THE PRIMARY VIGOROUS SHORTWAVE WILL TRACK NORTHEAST FROM NEW
MEXICO ACROSS THE SOUTHERN PLAINS TODAY. STRONG UPPER LEVEL
DIFFLUENCE WITHIN THE ENTRANCE REGION OF THE POLAR JET COUPLED
WITH STRONG WARM AIR ADVECTION AND ISENTROPIC ASCENT WILL GENERATE
IMPRESSIVE SYNOPTIC SCALE LIFT ACROSS THE AREA THIS MORNING.
PRECIPITATION WILL RAPIDLY INCREASE IN COVERAGE AND INTENSITY
TOWARD DAY BREAK AND THROUGH THE MORNING HOURS. THE PRECIPITATION
WILL END FROM THE WEST THIS AFTERNOON AS THE SHORTWAVE LIFTS NORTH
TOWARD NORTHEAST KANSAS AND A DRY SLOTS SWEEPS INTO OUR REGION.

AS THE LOW LEVEL JET AND ASSOCIATED WARM AIR ADVECTION INCREASE
THE WARM NOSE WILL PUSH NORTHWARD THIS MORNING. UNCERTAINTY REMAINS ON
THE STRENGTH OF THE WARM NOSE BUT SHORT TERM MODELS SUGGEST IT
WILL PUNCH NORTH INTO SOUTHERN MISSOURI.

PRECIPITATION WILL BEGIN AS A MIX OF SNOW AND SLEET THEN TRANSITION
TO SLEET AND FREEZING RAIN ACROSS MUCH OF THE OZARKS AND EXTREME
SOUTHEASTERN KANSAS AS THE MORNING PROGRESSES. FREEZING RAIN WILL LIKELY
BECOME THE PREDOMINANT PRECIPITATION TYPE ALONG AND SOUTH OF
HIGHWAY 60. FARTHER NORTH ACROSS CENTRAL MISSOURI GENERALLY NORTH
OF HIGHWAY 54 A HEAVY BURST OF SNOW WILL BE POSSIBLE THIS MORNING
WITH ANOTHER ROUND POSSIBLE THIS AFTERNOON AS COLDER AIR WRAPS
AROUND THE BACKSIDE OF THE SYSTEM.

PRECIPITATION RATES WILL BE ENHANCED BY EMBEDDED CONVECTION AS
MOST UNSTABLE CAPE ABOVE THE BOUNDARY LAYER WILL BE SUFFICIENT TO
GENERATE THUNDERSTORMS. HEAVY SLEET OR GRAUPEL COULD OCCUR IN
SOME OF THE CONVECTIVE ELEMENTS.

IN GENERAL THINKING AREAS ALONG AND SOUTH OF HIGHWAY 60 WILL SEE
AROUND ONE QUARTER UP TO ONE HALF OF AN INCH OF FREEZING RAIN WITH
AMOUNTS TAPERING OFF FARTHER NORTH. WILL HAVE TO CLOSELY MONITOR
FOR THE POTENTIAL OF LOCALIZED HIGHER AMOUNTS THAT WILL DEPEND ON
WHEN PRECIPITATION TRANSITIONS TO FREEZING RAIN.

SNOW AND SLEET ACCUMULATIONS OF A HALF INCH TO AROUND 2 INCHES
WILL BE COMMON. SOME AREAS PARTICULARLY ALONG OR NORTH OF THE
INTERSTATE CORRIDOR COULD SEE HEAVY SLEET ACCUMULATIONS GREATER THAN
ONE HALF INCH.

HIGHER SNOW ACCUMULATIONS OF 3 TO 4 INCHES WILL BE POSSIBLE ACROSS
CENTRAL MISSOURI OR NORTH OF HIGHWAY 54. SNOW TOTALS WILL DRASTICALLY
INCREASE ACROSS NORTHERN MISSOURI AND KANSAS.

EASTERLY TO SOUTHEASTERLY WIND GUSTS TO AROUND 30 MPH PARTICULARLY
OVER THE OZARK PLATEAU CAN BE EXPECTED WHICH WILL CAUSE ADDITIONAL
STRESS ON TREES AND POWER LINES THAT ARE COATED WITH ICE.

EXPECT MOST OF THE AREA TO REMAIN BELOW OR AT FREEZING TODAY. THE
EXCEPTION WILL BE LOCATIONS NEAR THE OKLAHOMA BORDER WHERE
READINGS MAY CLIMB INTO THE MIDDLE 30S THIS AFTERNOON.

FOSTER

&&

.LONG TERM...(TONIGHT THROUGH WEDNESDAY)
ISSUED AT 250 AM CST THU FEB 21 2013

A DRY SLOT WILL SPREAD OVER THE ENTIRE AREA BY THIS EVENING.
THERE WILL STILL BE ENOUGH LOW LEVEL MOISTURE AND LIFT TO PRODUCE
SOME FREEZING DRIZZLE OR LIGHT FREEZING RAIN THIS EVENING...WITH
THIS ACTIVITY TAPPER OFF FROM WEST TO EAST BY THE EARLY MORNING
HOURS. AN ADDITIONAL LIGHT GLAZE OF ICE WILL BE POSSIBLE THIS
EVENING ESPECIALLY ACROSS THE EASTERN OZARKS.

MOISTURE WILL WRAP AROUND THE UPPER LEVEL LOW THIS EVENING AND MAY
BRING ENOUGH MOISTURE BACK INTO THE AREA BEHIND THE DRY SLOT WHERE
SOME LIGHT SNOW WILL BE POSSIBLE ACROSS SOUTHEASTERN KANSAS INTO
WEST CENTRAL AND CENTRAL MISSOURI. A DUSTING UP TO AROUND A HALF
INCH OF SNOW WILL BE POSSIBLE THIS EVENING INTO THE OVERNIGHT
HOURS MAINLY ALONG AND NORTH OF HIGHWAY 54.

COLD CONDITIONS WILL SPREAD INTO THE AREA BEHIND THIS SYSTEM.
HIGHS WILL GENERALLY ONLY WARM INTO THE LOWER TO MIDDLE 30S ON
FRIDAY AS LOWS DROP TEENS FRIDAY NIGHT. WIND CHILL VALUES IN THE
SIGNAL DIGITS CAN BE EXPECT BOTH EARLY FRIDAY AND SATURDAY
MORNING.

UPPER LEVEL RIDGING WILL BUILD OVER THE CENTRAL US ON SUNDAY
ALLOWING WARMER CONDITIONS TO OCCUR AS HIGHS RETURN TO THE 40S AND
LOWER 50S. ANOTHER STORM SYSTEM WILL THEN PUSH ACROSS THE EARLY
SUNDAY NIGHT INTO EARLY NEXT WEEK BRINGING ADDITIONAL CHANCES FOR
PRECIPITATION TO THE AREA. WILL HAVE TO PIN POINT THE EXACT TIME
AND TRACK OF THIS SYSTEM. SOME WINTRY WEATHER WILL BE POSSIBLE.
HOWEVER AT THIS TIME CONFIDENCE ON THE EXACT DETAILS AND TEMPERATURE
PROFILE ARE TO LOW TO GET TOO SPECIFIC ON PRECIPITATION TYPE.

WISE

&&

.AVIATION...
/ISSUED 555 PM CST WED FEB 20 2013/

FOR THE 21/0600Z KSGF/KJLN/KBBG TAFS...LOW PRESSURE WILL LIFT
NORTHEAST TOWARD THE CENTRAL PLAINS AND MO OZARKS REGION...WITH A
SFC LOW OVER THE KJLN/KSGF BY THE END OF THE TAF PERIOD. PRECIPITATION
WILL FIGHT LOW LEVEL DRY AIR FOR A TIME EARLY...BUT STRONGER LIFT
IS GRADUALLY EXPECTED TO SPREAD INTO THE REGION. LOWERING VFR AND
THEN MVFR CEILINGS WILL OCCUR WITH THE ONSET OF HEAVIER
PRECIPITATION. THERMAL PROFILES FAVOR CONTINUED SLEET-SNOW
EARLY...BUT WITH WARMER AIR ALOFT EXPECTED TO MOVE IN TOWARD
10Z-12Z...EXPECTED A CHANGE OVER TO MORE FREEZING RAIN. THE HEAVIEST
PRECIP/BEST LIFT ALONG WITH THE POSSIBILITY OF SOME THUNDER WILL
OCCUR BETWEEN 21/12Z-21/18Z WITH THE APPROACH OF AN UPPER LEVEL
JET. A DRY PUNCH MAY LIMIT PRECIP AFTER 18-20Z...WITH PRECIP
TURNING TO LIGHT RAIN/DRIZZLE OR LIGHT FREEZING RAIN/DRIZZLE WITH
IFR CEILINGS.

DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...WINTER STORM WARNING UNTIL 6 PM CST THIS EVENING FOR MOZ055>058-
     066>071-077>083-088>098-101>106.

KS...WINTER STORM WARNING UNTIL 6 PM CST THIS EVENING FOR KSZ073-097-
     101.

&&
Hazardous weather outlook, Feb 21, 4:49 AM CST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
449 AM CST THU FEB 21 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
449 AM CST THU FEB 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED NON THUNDERSTORM WIND RISK.
  SIGNIFICANT ICE ACCUMULATION RISK.
  ELEVATED SNOW AND SLEET RISK.
  LIMITED LIGHTNING RISK.
  LIMITED EXCESSIVE COLD RISK.

DISCUSSION...

  A WINTRY MIX OF PRECIPITATION WILL OVERSPREAD THE OUTLOOK AREA
  FROM SOUTHWEST TO NORTHEAST TODAY. THE PRIMARY PRECIPITATION
  TYPES SOUTH OF INTERSTATE 44 WILL BE SLEET AND FREEZING RAIN
  WITH A MIX OF SNOW...SLEET AND SOME FREEZING RAIN TO THE NORTH.

  SNOW AND SLEET ACCUMULATIONS WILL RANGE FROM ONE TO FOUR INCHES
  WITH THE HIGHER ACCUMULATIONS ACROSS CENTRAL MISSOURI.

  FREEZING RAIN ACCUMULATIONS WILL GENERALLY RANGE FROM A GLAZE TO
  LESS THAN A QUARTER OF AN INCH NORTH OF INTERSTATE 44...TO
  AROUND ONE QUARTER TO NEAR ONE HALF OF AN INCH ALONG AND SOUTH
  OF HIGHWAY 60.

  ISOLATED THUNDERSTORMS COULD RESULT IN HEAVY BURSTS OF SLEET.

  SOUTHEAST TO EAST WIND GUSTS TO 30 MPH WILL OCCUR.

  A WINTER STORM WARNING IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA
  TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  WIND CHILL VALUES FRIDAY AND SATURDAY MORNINGS WILL DROP INTO
  THE SINGLE DIGITS TO LOWER TEENS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

34 winter storm. Local standard time, as filed.

Winter Storm, McDonald

When
February 21, 5:00 AM CST to 6:00 PM CST
Where
McDonald forecast zone
Reported by
Law Enforcement
Coordinates
36.629, -94.348 (the zone’s center; the record gives no point)

A winter storm brought a mix of freezing rain and sleet accompanied by thunder. Sleet accumulations ranged from one half to one inch with freezing rain accumulations ranging from one tenth to locally one quarter of an inch.

Winter Storm, Newton

When
February 21, 5:00 AM CST to 6:00 PM CST
Where
Newton forecast zone
Reported by
Law Enforcement
Coordinates
36.906, -94.339 (the zone’s center; the record gives no point)

A winter storm brought a mix of freezing rain and sleet accompanied by thunder. Sleet accumulations ranged from one half to one and a half inches with freezing rain accumulations ranging from one tenth to locally one quarter of an inch.

Winter Storm, Barry

When
February 21, 6:00 AM CST to 6:00 PM CST
Where
Barry forecast zone
Reported by
Law Enforcement
Coordinates
36.710, -93.829 (the zone’s center; the record gives no point)

A winter storm brought a mix of sleet and freezing rain accompanied by thunder. Sleet accumulations ranged from one half to one and a half inches inch with freezing accumulations ranging from one tenth to locally one quarter of an inch.

Winter Storm, Barton

When
February 21, 6:00 AM CST to 6:00 PM CST
Where
Barton forecast zone
Reported by
Law Enforcement
Coordinates
37.502, -94.347 (the zone’s center; the record gives no point)

A winter storm brought a mix of sleet and freezing rain accompanied by thunder. Sleet accumulations ranged from one to two inches with freezing rain accumulations ranging from a trace to one tenth of an inch.

Winter Storm, Dade

When
February 21, 6:00 AM CST to 6:00 PM CST
Where
Dade forecast zone
Reported by
Law Enforcement
Coordinates
37.432, -93.850 (the zone’s center; the record gives no point)

A winter storm brought a mix of freezing rain and sleet accompanied by thunder. Sleet accumulations ranged from one half to one and a half inches with freezing rain accumulations ranging from a trace to one tenth of an inch.

Winter Storm, Hickory

When
February 21, 6:00 AM CST to 6:00 PM CST
Where
Hickory forecast zone
Reported by
Law Enforcement
Coordinates
37.941, -93.321 (the zone’s center; the record gives no point)

A winter storm brought a mix of snow and sleet accompanied by thunder. Sleet accumulations ranged from one to two inches with snow accumulations near one inch.

Winter Storm, Jasper

When
February 21, 6:00 AM CST to 6:00 PM CST
Where
Jasper forecast zone
Reported by
Law Enforcement
Coordinates
37.204, -94.341 (the zone’s center; the record gives no point)

A winter storm brought a mix of freezing rain and sleet accompanied by thunder. Sleet accumulations ranged from one half to two inches with freezing rain accumulations ranging from one tenth to locally one quarter of an inch.

Winter Storm, Lawrence

When
February 21, 6:00 AM CST to 6:00 PM CST
Where
Lawrence forecast zone
Reported by
Law Enforcement
Coordinates
37.106, -93.833 (the zone’s center; the record gives no point)

A winter storm brought a mix of freezing rain and sleet accompanied by thunder. Sleet accumulations ranged from one half to one and a half inches with freezing rain accumulations ranging from one tenth to one quarter of an inch.

Winter Storm, St. Clair

When
February 21, 6:00 AM CST to 6:00 PM CST
Where
St. Clair forecast zone
Reported by
Law Enforcement
Coordinates
38.037, -93.776 (the zone’s center; the record gives no point)

A winter storm brought a mix of snow and sleet accompanied by thunder. Sleet accumulations ranged from one to two inches with snow accumulations ranging from one to two inches.

Winter Storm, Vernon

When
February 21, 6:00 AM CST to 6:00 PM CST
Where
Vernon forecast zone
Reported by
Law Enforcement
Coordinates
37.851, -94.342 (the zone’s center; the record gives no point)

A winter storm brought a mix of snow and sleet accompanied by thunder. Sleet accumulations ranged from one to two inches with snow accumulations ranging from one to two inches.

Winter Storm, Polk

When
February 21, 6:00 AM CST to 6:00 PM CST
Where
Polk forecast zone
Reported by
Law Enforcement
Coordinates
37.617, -93.400 (the zone’s center; the record gives no point)

A winter storm brought a mix of freezing rain and sleet accompanied by thunder. Sleet accumulations ranged from one to two inches with freezing rain accumulations ranging from one tenth to locally one quarter of an inch.

Winter Storm, Benton

When
February 21, 6:30 AM CST to 6:00 PM CST
Where
Benton forecast zone
Reported by
Law Enforcement
Coordinates
38.295, -93.288 (the zone’s center; the record gives no point)

A winter storm brought a mix of snow and sleet accompanied by thunder. Sleet accumulations ranged from one to two inches with snow accumulations ranging from one to three inches.

Winter Storm, Camden

When
February 21, 6:30 AM CST to 6:00 PM CST
Where
Camden forecast zone
Reported by
Law Enforcement
Coordinates
38.027, -92.766 (the zone’s center; the record gives no point)

A winter storm brought a mix of snow and sleet accompanied by thunder. Sleet accumulations ranged from one to two inches with snow accumulations ranging from one to two inches.

Winter Storm, Cedar

When
February 21, 6:30 AM CST to 6:00 PM CST
Where
Cedar forecast zone
Reported by
Law Enforcement
Coordinates
37.724, -93.857 (the zone’s center; the record gives no point)

A winter storm brought a mix of snow and sleet accompanied by thunder. Sleet accumulations ranged from one to two inches with snow accumulations around one inch.

Winter Storm, Christian

When
February 21, 6:30 AM CST to 6:00 PM CST
Where
Christian forecast zone
Reported by
Law Enforcement
Coordinates
36.970, -93.189 (the zone’s center; the record gives no point)

A winter storm brought a mix of freezing rain and sleet accompanied by thunder. Sleet accumulations ranged from one half to one inch with freezing rain accumulations ranging from one tenth to locally one quarter of an inch.

Winter Storm, Dallas

When
February 21, 6:30 AM CST to 6:00 PM CST
Where
Dallas forecast zone
Reported by
Law Enforcement
Coordinates
37.680, -93.024 (the zone’s center; the record gives no point)

A winter storm brought a mix of freezing rain and sleet accompanied by thunder. Sleet accumulations ranged from one half to two inches with freezing rain accumulations ranging from near one tenth to locally one quarter of an inch.

Winter Storm, Greene

When
February 21, 6:30 AM CST to 6:00 PM CST
Where
Greene forecast zone
Reported by
Law Enforcement
Coordinates
37.258, -93.342 (the zone’s center; the record gives no point)

A winter storm brought a mix of freezing rain and sleet accompanied by thunder. Sleet accumulations ranged from one half to one and a half inches with freezing rain accumulations ranging from near one tenth to locally one quarter of an inch.

Winter Storm, Laclede

When
February 21, 7:00 AM CST to 6:00 PM CST
Where
Laclede forecast zone
Reported by
Law Enforcement
Coordinates
37.658, -92.590 (the zone’s center; the record gives no point)

A winter storm brought a mix of freezing rain and sleet accompanied by thunder. Sleet accumulations ranged from one half to two inches with freezing rain accumulations ranging from a trace to one tenth of an inch.

Winter Storm, Miller

When
February 21, 7:00 AM CST to 6:00 PM CST
Where
Miller forecast zone
Reported by
Law Enforcement
Coordinates
38.215, -92.428 (the zone’s center; the record gives no point)

A winter storm brought a mix of snow and sleet accompanied by thunder. Sleet accumulations ranged from one to two inches with snow accumulations ranging from one to two inches.

Winter Storm, Morgan

When
February 21, 7:00 AM CST to 6:00 PM CST
Where
Morgan forecast zone
Reported by
Law Enforcement
Coordinates
38.424, -92.886 (the zone’s center; the record gives no point)

A winter storm brought a mix of snow and sleet accompanied by thunder. Sleet accumulations ranged from one to two inches with snow accumulations ranging from one to two inches.

Winter Storm, Webster

When
February 21, 7:00 AM CST to 6:00 PM CST
Where
Webster forecast zone
Reported by
Law Enforcement
Coordinates
37.281, -92.876 (the zone’s center; the record gives no point)

A winter storm brought a mix of freezing rain and sleet accompanied by thunder. Sleet accumulations ranged from one half to one and a half inches with freezing rain accumulations ranging from one tenth to locally one quarter of an inch.

Winter Storm, Stone

When
February 21, 7:00 AM CST to 6:00 PM CST
Where
Stone forecast zone
Reported by
Law Enforcement
Coordinates
36.747, -93.456 (the zone’s center; the record gives no point)

A winter storm brought a mix of freezing rain and sleet accompanied by thunder. Sleet accumulations ranged from one quarter to one half inch with freezing rain accumulations ranging from one tenth to one quarter of an inch.

Winter Storm, Taney

When
February 21, 7:00 AM CST to 6:00 PM CST
Where
Taney forecast zone
Reported by
Law Enforcement
Coordinates
36.655, -93.041 (the zone’s center; the record gives no point)

A winter storm brought a mix of freezing rain and sleet accompanied by thunder. Sleet accumulations ranged from one quarter to one half inch with freezing rain accumulations ranging from one tenth to one quarter of an inch.

Winter Storm, Maries

When
February 21, 8:00 AM CST to 8:00 PM CST
Where
Maries forecast zone
Reported by
Law Enforcement
Coordinates
38.162, -91.925 (the zone’s center; the record gives no point)

A winter storm brought a mix of snow and sleet accompanied by thunder. Sleet accumulations ranged from one to two inches with snow accumulations ranging from one to two inches.

Winter Storm, Ozark

When
February 21, 8:00 AM CST to 6:00 PM CST
Where
Ozark forecast zone
Reported by
Law Enforcement
Coordinates
36.649, -92.445 (the zone’s center; the record gives no point)

A winter storm brought a mix of freezing rain and sleet accompanied by thunder. Sleet accumulations ranged from one quarter to one half inch with freezing rain accumulations ranging from one quarter to locally one half of an inch.

Winter Storm, Phelps

When
February 21, 8:00 AM CST to 8:00 PM CST
Where
Phelps forecast zone
Reported by
Law Enforcement
Coordinates
37.877, -91.792 (the zone’s center; the record gives no point)

A winter storm brought a mix of freezing rain and sleet accompanied by thunder. Sleet accumulations ranged from one to two inches with freezing rain accumulations ranging from a trace to one tenth of an inch.

Winter Storm, Pulaski

When
February 21, 8:00 AM CST to 8:00 PM CST
Where
Pulaski forecast zone
Reported by
Law Enforcement
Coordinates
37.825, -92.208 (the zone’s center; the record gives no point)

A winter storm brought a mix of freezing rain and sleet accompanied by thunder. Sleet accumulations ranged from one to two inches with freezing rain accumulations ranging from a trace to one tenth of an inch.

Winter Storm, Texas

When
February 21, 8:00 AM CST to 8:00 PM CST
Where
Texas forecast zone
Reported by
Law Enforcement
Coordinates
37.317, -91.965 (the zone’s center; the record gives no point)

A winter storm brought a mix of freezing rain and sleet accompanied by thunder. Sleet accumulations ranged from one half to two inches with freezing rain accumulations ranging from one tenth to locally one quarter of an inch.

Winter Storm, Wright

When
February 21, 8:00 AM CST to 6:00 PM CST
Where
Wright forecast zone
Reported by
Law Enforcement
Coordinates
37.270, -92.469 (the zone’s center; the record gives no point)

A winter storm brought a mix of freezing rain and sleet accompanied by thunder. Sleet accumulations ranged from one half to two inches with freezing rain accumulations ranging from one tenth to locally one quarter of an inch.

Winter Storm, Dent

When
February 21, 9:30 AM CST to 8:00 PM CST
Where
Dent forecast zone
Reported by
Law Enforcement
Coordinates
37.607, -91.508 (the zone’s center; the record gives no point)

A winter storm brought a mix of freezing rain and sleet accompanied by thunder. Sleet accumulations ranged from one half to two inches with freezing rain accumulations ranging from near one tenth to locally one quarter of an inch.

Winter Storm, Douglas

When
February 21, 9:30 AM CST to 8:00 PM CST
Where
Douglas forecast zone
Reported by
Law Enforcement
Coordinates
36.933, -92.499 (the zone’s center; the record gives no point)

A winter storm brought a mix of freezing rain and sleet accompanied by thunder. Sleet accumulations ranged from one quarter to one inch with freezing rain accumulations ranging from near one tenth to one quarter of an inch.

Winter Storm, Howell

When
February 21, 10:00 AM CST to 8:00 PM CST
Where
Howell forecast zone
Reported by
Law Enforcement
Coordinates
36.774, -91.886 (the zone’s center; the record gives no point)

A winter storm brought a mix of freezing rain and sleet accompanied by thunder. Sleet accumulations ranged from one quarter to one inch with freezing rain accumulations ranging from one quarter to one half of an inch.

Winter Storm, Oregon

When
February 21, 10:00 AM CST to 6:00 PM CST
Where
Oregon forecast zone
Reported by
Law Enforcement
Coordinates
36.687, -91.403 (the zone’s center; the record gives no point)

A winter storm brought a mix of freezing rain and sleet accompanied by thunder. Sleet accumulations ranged from one quarter to one half inch with freezing rain accumulations ranging from one quarter to one half of an inch.

Winter Storm, Shannon

When
February 21, 10:00 AM CST to 8:00 PM CST
Where
Shannon forecast zone
Reported by
Law Enforcement
Coordinates
37.157, -91.400 (the zone’s center; the record gives no point)

A winter storm brought a mix of freezing rain and sleet accompanied by thunder. Sleet accumulations ranged from one half to one and a half inches with freezing rain accumulations ranging from one tenth to one quarter of an inch.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2013Every state in 2013This day in weather historyWarnings in Missouri, February 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 437820, 437825, 437802, 437804, 437809, 437814, 437816, 437818, 437823, 437824, 437829, 437805, 437806, 437807, 437808, 437810, 437813, 437817, 437821, 437822, 437833, 437835, 437836, 437819, 437827, 437828, 437830, 437831, 437832, 437811, 437812, 437815, 437826, 437834.